Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 166, NWS Omaha, NE

June 22, 2007Seward County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Jun 22, 2007, 4:54 PM CDT for Seward County, Nebraska. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 22, 2007, 4:54 PM CDT (21:54 UTC)
Expired
Jun 22, 2007, 5:30 PM CDT
In force
36 min
Issued by
NWS Omaha, NE
Area
Counties, with a storm outline in the text

County Seward County, NE

The radar

The Omaha radar (KOAX), 82 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 22, 2:56 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 9.9 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2007-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 236 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2007-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
236 J/kg
Mixed-layer CIN
-370 J/kg
Mixed-layer LCL
1448 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 4:00 PM CDT, 54 minutes earlier.

Area forecast discussion, Jun 22, 4:00 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
400 PM CDT FRI JUN 22 2007

.DISCUSSION...

THE MAIN CONCERN FOR THIS FORECAST IS THE EXTENT AND SEVERITY OF
TSTMS DEVELOPMENT THIS AFTN AND EVE.  DEVELOPMENT IN OUR AREA HAS SO
FAR BEEN SUPPRESSED BY LARGER SCALE SUBSIDENCE BEHIND WAVE IN IOWA...
AND ENTRAINMENT OF DRIER AIR ALOFT.  HOWEVER...THERE IS PLENTY OF
SFC BASED CAPE AND SOME VERTICAL DEVELOPMENT ALONG A WEAK FRONT FROM
S CENTRAL INTO E CENTRAL NEBRASKA.  BELIEVE TSTMS WILL DEVELOP ALONG
THIS LINE IN THE LATE AFTN AND THEN PROGRESS S BEFORE WEAKENING
LATER TONIGHT.  IF THIS FAILS...THERE SHOULD BE LITTLE DEVELOPMENT.

AFTER FRONT SAGS SOUTH TONIGHT...AREA SHOULD HAVE A BRIEF PERIOD OF
COOLER WX WITH SOMEWHAT LOWER DEW POINTS.  FRONT WILL THEN WASH OUT
IN KS AND MO.  BELIEVE 12Z GFS IS CLOSER TO THE MARK THAN
NAM...WHICH SEEMED TOO FAR NW WITH UPPER LOW REMAINING FROM CURRENT
CONVECTION.  BELIEVE WHATEVER IS LEFT OF THIS SHOULD REMAIN SOUTH
AND EAST OF OUR AREA.

RETURN FLOW SETS UP BY LATER IN THE WEEKEND...BUT EXPECT WARM DRY
AIR ALOFT FROM BUILDING UPPER RIDGE TO SUPPRESS ANY FURTHER TSTMS
INTO EARLY NEXT WEEK.  KEPT CLOSE TO PREVIOUS VERY WARM TEMPS FOR
SUNDAY AND MONDAY.

THE ONLY SIGNIFICANT CHANGE IN THE EXTENDED PART OF THE FORECAST WAS
TO GO ALONG WITH HPC IN PUTTING A WEAK FRONT THRU THE AREA NEXT TUE
OR TUE NGT.  THE GENERAL IDEA OF A CDFNT IS FAVORED BY RELATIVELY
STRONG UPPER SYSTEM MOVING ACROSS SRN CANADA WITH RIDGE ALOFT
TENDING TO PUMP UP SFC HIGH PRESSURE BEHIND IT.  LAST 3 OP GFS RUNS
HAVE BEEN FAIRLY CONSISTENT WITH THE TIMING...AND USED THIS TO
CONFINE POPS TO TUE AND TUE NGT.  IT WILL BE TOUGH TO GET MUCH
DEVELOPMENT WITH WARM AIR ALOFT.

DESPITE CDFNT...DO NOT THINK DAYTIME TEMPS WILL BE AFFECTED MUCH
BECAUSE OF UPPER RIDGE...AND LEFT THEM FAIRLY WARM.  A COUPLE OF
NIGHTS MIGHT DIP INTO THE 60S INSTEAD OF REMAINING AROUND 70 MIDWEEK.

AVIATION...

WK CONVERGENCE ZONE ALNG THE PLATTE RVR WL CONT TO PROVIDE THE CHC
FOR DEEP CONVECTION THIS EVNG. LACK OF OF GOOD CONVERGENCE...AND
LARGE SCALE SUBSIDENCE SHLD KEEP CONVECTION ISO/SCT IN NATURE. THIS
IS MOST LIKELY IN THE OMA AND LNK TERMINALS. MVFR TO IFR CONDTS
MIGHT BE POSSIBLE DIRECTLY UNDER ONE OF THE STRONGER CELLS.
OTHERWISE...LO LVL FLOW BACKS TO THE E LATER TONIGHT WHICH MAY ALLOW
FOR SOME MINOR VISBY REDUCTION FOR OFK/OMA. ALL VFR CONDS EXPECTED
AFTR 04Z.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.

&&

POLLACK/BOUSTEAD
Hazardous weather outlook, Jun 22, 4:27 PM CDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
427 PM CDT FRI JUN 22 2007

NEZ011-012-015>018-030>033-042-088>093-230230-
ANTELOPE-BOONE-CEDAR-CUMING-GAGE-JEFFERSON-JOHNSON-KNOX-MADISON-
NEMAHA-PAWNEE-PIERCE-PLATTE-RICHARDSON-STANTON-THURSTON-WAYNE-
427 PM CDT FRI JUN 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA.

.DAY ONE...TONIGHT AND SATURDAY

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THIS EVENING AND TONIGHT.
A FEW STORMS MAY LINGER INTO SATURDAY MORNING IN SOUTHEAST NEBRASKA.
INSTABILITY IS NOT EXPECTED TO BE STRONG ENOUGH TO SUPPORT SEVERE
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AND TUESDAY NIGHT
AS A WEAK COLD FRONT MOVES THROUGH THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL PROBABLY NOT BE NEEDED TONIGHT OR SATURDAY.

IAZ043-055-056-069-079-080-090-091-NEZ034-043>045-050>053-065>068-
078-230230-
BURT-BUTLER-CASS-COLFAX-DODGE-DOUGLAS-FREMONT IA-HARRISON IA-
LANCASTER-MILLS IA-MONONA IA-MONTGOMERY IA-OTOE-PAGE IA-
POTTAWATTAMIE IA-SALINE-SARPY-SAUNDERS-SEWARD-SHELBY IA-WASHINGTON-
427 PM CDT FRI JUN 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA
AND SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND SATURDAY

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM.
THERE IS A CHANCE FOR SEVERE THUNDERSTORMS THIS EVENING AND
EARLY TONIGHT. STRONG INSTABILITY WILL LINGER THIS EVENING...BUT
WIND SHEAR IS WEAK.  ISOLATED SEVERE THUNDERSTORMS MAY PRODUCE
LARGE HAIL OR DAMAGING WIND.  LOCALLY HEAVY RAIN IS ALSO POSSIBLE.
STORMS SHOULD WEAKEN LATE THIS EVENING...BUT SOME MAY PERSIST UNTIL
MORNING IN SOUTHEAST NEBRASKA AND SOUTHWEST IOWA.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AND TUESDAY NIGHT
AS A WEAK COLD FRONT MOVES THROUGH THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD BE PREPARED FOR ACTIVATION THIS EVENING.

POLLACK

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 10:36 PM CDTSevere Thunderstorm WarningOAXCedar, Pierce39 min
Jun 22, 4:25 PM CDTSevere Thunderstorm WarningOAXButler, Seward35 min
Jun 22, 4:35 PM CDTSevere Thunderstorm WarningOAXSaunders40 min
Jun 22, 6:37 PM CDTSevere Thunderstorm WarningOAXButler, Seward38 min
Jun 22, 4:45 PM CDTSevere Thunderstorm WarningOAXPottawattamie, Shelby45 min
Jun 22, 5:38 PM CDTSevere Thunderstorm WarningOAXPottawattamie52 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.